MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367961
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd vacutainer® pst¿ gel and lithium heparin (lh) 65 units blood collection tubes had hemolysis.The following was reported, 'it was reported the customer experienced hemolysis problems intermittently.Over the years, i have encountered hemolysis problems intermittently, and rarely, even after education, a tech may still have a high hemolysis rate on chemistry tubes.We note it most there because of analytes highly sensitive to hemolysis such as k+, mg+, ast, alt, ldh and a few others.From 2008 to 2012, the hemolysis index given by the machines was accurate and could be verified by other methodology.Not so much now.Please tell me what the vacuum pressure is for each of the following tubes:".
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.Bd has followed up with the customer to provide troubleshooting.As no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.As there was no sample or photo available for evaluation, a root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that a bd vacutainer® pst¿ gel and lithium heparinn (lh) 65 units blood collection tubes had hemolysis.The following was reported, "it was reported the customer experienced hemolysis problems intermittently.Over the years, i have encountered hemolysis problems intermittently, and rarely, even after education, a tech may still have a high hemolysis rate on chemistry tubes.We note it most there because of analytes highly sensitive to hemolysis such as k+, mg+, ast, alt, ldh and a few others.From 2008 to 2012, the hemolysis index given by the machines was accurate and could be verified by other methodology.Not so much now.Please tell me what the vacuum pressure is for each of the following tubes:".

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8400279
Report Number1917413-2019-00945
Device Sequence Number13520265
Product Code JKA
UDI-Device Identifier50382903680561
UDI-Public50382903680561
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367961
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;